Nebraska, 2023Drought in Nebraska, May 1 to 31, 2023
May 1 to 31, 2023 · NWS LBF · 26 events in 26 counties and zones
Much wetter than normal conditions brought needed drought relief to all of western and north central Nebraska in May. Drought conditions improved the most in southwestern Nebraska where record to near record precipitation fell in May.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Much wetter than normal conditions brought needed drought relief to all of western and north central Nebraska in May. Drought conditions improved the most in southwestern Nebraska where record to near record precipitation fell in May. Some locations in southwestern Nebraska saw a 2 to 3 category improvement in drought conditions in May. Elsewhere, drought conditions improved at least a one category by the end of May.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 30, 11:16 PM CST, 44 minutes earlier.
Area forecast discussion, Apr 30, 11:16 PM CST, 44 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1216 AM CDT Mon May 1 2023
...UPDATED AVIATION FORECAST DISCUSSION...
.SYNOPSIS...
Issued at 312 PM CDT Sun Apr 30 2023
Key Messages:
- Low afternoon relative humidity is expected Monday and Tuesday
across the area. Greatest fire weather concerns are in the east
Monday where winds will be somewhat gusty.
- Precipitation chances will increase Thursday into the weekend.
- Above normal temperatures expected Wednesday through Sunday.
H5 analysis from this morning had a closed low over central Lake
Michigan. A trough extended south of this feature into far southern
Indiana. South of this feature, a strong shortwave trough extended
from Georgia into northern Florida. Ridging was present east of the
closed low over the Canadian Maritimes. West of the low, a high
amplitude ridge extended from northwestern Arizona, north-northwest
into the Yukon and western portions of the Northwest Territories of
Canada. West of the ridge, a closed low was located approximately
300 miles off the coast of Washington State. At the surface...strong
low pressure was located over central portions of the UP of
Michigan. An occluded front extended east then south into western
PA. A stationary front was positioned along the Rockies, south
southeast into northern Texas. Surface high pressure was located
over south central Canada and was the main weather maker across the
central and high plains this afternoon. Skies were mainly clear
across the area with the exception of some partly cloudy skies in
far eastern Nebraska. Winds were northerly this afternoon and were
not nearly as strong as yesterday's. Wind speeds this afternoon were
in the 15 to 25 MPH range with gusts up to 35 MPH. Temperatures as
of 3 PM CT ranged from 53 degrees at Ainsworth to 62 degrees at
Imperial.
&&
.SHORT TERM...(This evening through Monday night)
Issued at 312 PM CDT Sun Apr 30 2023
Surface high pressure will remain the dominant weather feature
across the high plains tonight. Forecast soundings indicate a
rapid decoupling of winds shortly after sundown. Light winds,
clear skies and a very dry boundary layer airmass, will allow
temperatures to fall quickly this evening. Settled in on lows in
the mid to upper 20s tonight which is 5 to 10 degrees below
normal. Will continue to hold off on any freeze/frost headlines
for now as we are still at least a week away from starting this
program. On Monday, temperatures will run around 3 to 7 degrees
warmer compared to this afternoons highs. This is due to some weak
warm air advection which pushes into the area. Winds will be
breezy in the east and light in the central and west. With the dry
boundary layer airmass remaining in place, we will approach
critical minimum relative humidity Monday afternoon, especially in
SW and portions of central Nebraska. However, winds will be much
lighter in these areas so critical fire weather conditions are not
anticipated ATTM. Critical fire weather conditions will be close
in central and eastern areas, thanks to some northerly wind gusts
which may approach 25 MPH midday Monday. However, relative
humidity will be slightly higher than in the Sandhills and SW
Nebraska. Highs Monday will range from around 60 in the northeast,
to the upper 60s in SW Nebraska. Surface high pressure will build
into the Dakotas and northern Nebraska Monday night. With the
surface high expected to nose into northern Nebraska, undercut
guidance on lows for Tuesday morning. This resulted in lows in the
mid to upper 20s across the area with some readings near freezing
in far SW Nebraska.
.LONG TERM...(Tuesday through Sunday)
Issued at 312 PM CDT Sun Apr 30 2023
Surface high pressure will build into eastern Nebraska on
Tuesday. Winds will shift around to the east then south during the
day with not much in the way of temperature or moisture advection
noted. Minimum RH Tuesday will once again reach near critical
levels across the area, however, winds will be light across the
area-mitigating fire weather concerns. By Tuesday night into
Wednesday, southerly winds will increase across the area leading
to low level warm air and moisture advection across the area.
Surface dew points will reach into the middle 40s Wednesday
afternoon with the 12z EC working some low 50 dew points into SW
Nebraska. Southerly winds will be stronger on Wednesday, however,
the low level moisture advection will mitigate any critical fire
weather threat. Heading into Thursday through Saturday, the latest
GFS and EC solns advect in 50+ dew points into the forecast area
Thursday. This moisture persists across the area into the weekend.
A persistent trough will remain entrenched across the western
third of the CONUS through Friday. When this feature transitions
east Friday night into Saturday, forcing the central CONUS ridge
east, the threat for precipitation will increase across the area.
ATTM, based on the latest GFS and EC solns this morning, the best
chances for precipitation across the area appear to be Saturday
into Saturday night, with some minor chances Friday/Friday night.
Given the moisture return late in the week, am cautiously
optimistic about our chances for wetting rain across the area late
in the week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1215 AM CDT Mon May 1 2023
VFR conditions are expected to prevail through tonight across
western and north central Nebraska. Winds remain northerly
today, at around 5 to 15 kts.
&&
.FIRE WEATHER...
Issued at 312 PM CDT Sun Apr 30 2023
Critical fire weather conditions are likely through 8 PM CT this
evening in zone 219. For tomorrow, minimum relative humidity will
fall off to 15 to 20 percent across southwestern into central
Nebraska Monday afternoon. Winds will be lighter though with gusts
generally under 25 MPH. The strongest winds will be over the far
northeastern forecast area, mainly over the northern half of zone
209. In these areas, winds may briefly touch 25 MPH early Monday
afternoon. However, minimum RH in these areas should be above 22
percent. Low relative humidity is expected Tuesday afternoon,
however, winds will be light Tuesday afternoon which will mitigate
critical fire weather concerns. By midweek, low level moisture
will return to the forecast area and no critical fire weather
conditions are expected into next weekend.
&&
.CLIMATE...
Issued at 312 PM CDT Sun Apr 30 2023
As April draws to a close, North Platte has recorded a
mere 0.52 inches of precipitation since February 1st. This is 3.34
inches below the normal of 3.86 inches, making the period from
February 1st through April 30th the second driest on record.
Precipitation for April has totaled 0.04 inches (2.25 inches below
normal), making April 2023 tied for the driest April on record
for North Platte. Valentine has reported 0.80 inches for April
which is 1.68 inches below normal. Imperial has recorded 0.10
inches for April which is 1.69 inches below the normal of 1.79
inches. Finally, Broken Bow has reported 0.23 inches of
precipitation for the month. This 2.47 inches below the normal of
2.70 inches.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...Brown
FIRE WEATHER...Buttler
CLIMATE...Buttler
Hazardous weather outlook, Apr 30, 6:51 PM CST, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
751 PM CDT Sun Apr 30 2023
NEZ004>010-022>029-035>038-056>059-069>071-094-020100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
751 PM CDT Sun Apr 30 2023 /651 PM MDT Sun Apr 30 2023/
This Hazardous Weather Outlook is for portions of western and north
central Nebraska.
.DAY ONE...Rest of Tonight.
No hazardous weather is expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Boyd
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Boyd forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.900, -98.766 (the zone’s center; the record gives no point)
Across far northeastern Boyd County, moderate (D1) drought conditions persisted through the end of May. Across far southwestern Boyd County, severe (D2) persisted through the end of the month. Over the remainder of the county, severe (D2) drought conditions improved to moderate (D1) drought by the end of May. The cooperative observer at Lynch reported 2.03 inches of precipitation for May.
Drought, Holt
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Holt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
Over far northeastern Holt County, severe (D2) drought conditions continued through the end of May. Over the remainder of the county, extreme (D3) drought conditions improved to severe (D2) drought conditions by the end of the month. The cooperative observer at Atkinson 3SW reported 3.44 inches of precipitation in May. This was 0.87 inches below the normal of 4.31 inches. The cooperative observer at O'Neill reported 4.66 inches of precipitation for May. This was 0.45 inches above the normal of 4.21 inches.
Drought, Wheeler
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Wheeler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -98.528 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions improved to severe (D2) drought conditions by the end of May. The cooperative observer at Bartlett 1W reported 4.92 inches of precipitation for May. This was 0.95 inches above the normal of 3.97 inches.
Drought, Garfield
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions improved to severe (D2) drought conditions by the end of May. The cooperative observer at Ericson 8WNW reported 6.56 inches of precipitation in May. This was 2.59 inches above the normal of 3.97 inches. The cooperative observer at Burwell reported 5.30 inches of precipitation in May. This was 1.26 inches above the normal of 4.04 inches.
Drought, Keya Paha
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Keya Paha forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.879, -99.712 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions improved to abnormally dry (D0) drought conditions over northwestern portions of Keya Paha County by the end of May. Over far southeastern portions of the county, severe (D2) drought conditions persisted through the end of the month. For the remainder of the county, severe (D2) drought conditions improved to moderate (D1) drought by the end of May. The cooperative observer at Springview 2NW reported 4.86 inches of precipitation in May.
Drought, Rock
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Rock forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.421, -99.450 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions improved to severe (D2) drought by the end of May over all of Rock County.
Drought, Brown
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.430, -99.929 (the zone’s center; the record gives no point)
Across the northern half of Brown County, severe (D2) drought conditions persisted through the end of May with the exception of far northwestern portions of the county, where severe (D2) drought improved to moderate (D1) drought conditions. Over the southern half of the county, extreme (D3) drought conditions improved to severe (D2) drought conditions by the end of the month. The cooperative observer at Ainsworth reported 4.46 inches of precipitation for May. This was 0.66 inches above the normal of 3.80 inches. The cooperative observer at Elsmere 9ENE reported 5.17 inches of precipitation for May. This was 1.02 inches above the normal of 4.15 inches.
Drought, Loup
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Loup forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions improved to severe (D2) drought conditions across all of Loup County by the end of May.
Drought, Blaine
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions improved to severe (D2) drought conditions by the end of May.
Drought, Custer
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted across southeastern portions of Custer County through the end of May. For the remainder of the county, extreme (D3) drought conditions improved to severe (D2) drought conditions by the end of the month. At the Broken Bow Airport, 6.46 inches of precipitation was reported for May. This was 2.51 inches above the normal of 3.95 inches. The cooperative observer at Callaway 8WSW reported 8.04 inches of precipitation in May. The cooperative observer at Anselmo 2WSW reported 7.72 inches of precipitation for May. This was 3.98 inches above the normal of 3.74 inches.
Drought, Eastern Cherry
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Eastern Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
Over far southeastern Cherry County, extreme (D3) drought conditions improved to severe (D2) drought by the end of May. Over portions of east central Cherry County, severe (D2) drought conditions improved to moderate (D1) drought by the end of the month. Over northeastern portions of the county, moderate (D1) drought conditions improved to abnormally dry (D0) conditions by the end of May. The cooperative observer at Valentine Lakes NWR reported 4.49 inches of precipitation in May. This was 0.68 inches above the normal of 3.81 inches. At the Valentine airport, 3.67 inches of precipitation fell in May. This was 0.15 inches above the normal of 3.52 inches.
Drought, Thomas
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Thomas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions improved to severe (D2) drought conditions by the end of May across all of Thomas County.
Drought, Logan
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions improved to severe (D2) drought across all of Logan County by the end of May. The cooperative observer at Stapleton 5W reported 6.90 inches of precipitation for May. This was 3.44 inches above the normal of 3.46 inches.
Drought, McPherson
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.568, -101.060 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted through the end of May over far northwestern McPherson County. Over the remainder of the county, extreme (D3) drought conditions improved to severe (D2) drought by the end of the month.
Drought, Lincoln
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions improved to moderate (D1) drought across most of Lincoln County by the end of May. Over far northeastern portions of the county, extreme (D3) drought conditions improved to severe (D2) drought conditions by the end of the month. The cooperative observer at Wallace 2W reported 5.26 inches of precipitation in May. This was 1.79 inches above the normal of 3.47 inches. The cooperative observer at Hershey 5SSE reported 5.18 inches of precipitation for the month. This was 1.85 inches above the normal of 3.33 inches. At the North Platte Airport, 7.55 inches of precipitation fell in May. This was 4.20 inches above the normal of 3.35 inches. The cooperative observer at Brady reported 7.32 inches of precipitation for May.
Drought, Frontier
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Frontier forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted over far eastern portions of Frontier County in May. Over the remainder of the eastern half of Frontier County, severe (D2) drought conditions improved to moderate (D1) drought by the end of May. Over the western half of the county, extreme (D3) drought conditions improved to moderate (D1) and abnormally dry (D0) conditions by the end of May. The cooperative observer at Curtis reported 7.30 inches of precipitation in May. This was 3.61 inches above the normal of 3.69 inches. The cooperative observer at Eustis 2NW reported 3.35 inches of precipitation for May. This was 0.23 inches below the normal of 3.58 inches.
Drought, Hayes
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Hayes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions improved to abnormally dry (D0) conditions by the end of May. The cooperative observer at Hayes Center reported 9.54 inches of precipitation in May. This was 5.98 inches above the normal of 3.56 inches.
Drought, Western Cherry
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Western Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions improved go abnormally dry (D0) conditions over most of western Cherry County by the end of May. Across south central and central Cherry County, severe (D2) drought conditions improved to moderate (D1) drought by the end of the month.
Drought, Hooker
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Hooker forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.916, -101.135 (the zone’s center; the record gives no point)
Over the western third of Hooker County severe (D2) drought conditions persisted through the end of May. For the remainder of the county, extreme (D3) drought conditions improved to severe (D2) drought by the end of the month.
Drought, Grant
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -101.740 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted across southeastern portions of Grant county through the end of May. Across far northwestern portions of the county, moderate (D1) drought conditions improved to abnormally dry (D0) conditions by end of the month. Over the remainder of the county severe (D2) drought conditions improved to moderate (D1) drought by the end of May.
Drought, Arthur
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Arthur forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.569, -101.696 (the zone’s center; the record gives no point)
Across most of Arthur county, severe (D2) drought conditions persisted through the end of May. Across far southeastern portions of the county, extreme (D3) drought conditions improved to severe (D2) drought conditions by the end of the month. The cooperative observer at Arthur recorded 8.13 inches of precipitation for May. This was 4.76 inches above the normal of 3.37 inches.
Drought, Keith
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Keith forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted across far northwestern portions of Keith county through the end of May. Over the remainder of the county, extreme (D3) drought conditions improved to severe (D2) drought over far north central portions of the county, while the remainder of the county, improved to moderate (D1) drought by the end of May. The cooperative observer at Kingsley Dam reported 6.98 inches of precipitation in May. This was 3.63 inches above the normal of 3.35 inches. The cooperative observer at Ogallala reported 5.77 inches of precipitation in May. This was 2.55 inches above the normal of 3.22 inches.
Drought, Perkins
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Perkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions improved to moderate (D1) drought conditions over most of Perkins County by the end of May. Over far western portions of the county, severe (D2) drought conditions improved to moderate (D1) drought by the end of the month.
Drought, Chase
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
May began with extreme (D3) drought over the eastern 3/4ths of Chase County, while severe (D2) drought existed over the western quarter of the county. By the end of May, moderate drought conditions (D1) existed over most of Chase County. Over far eastern Chase County, abnormally (D0) dry conditions existed. The cooperative observer at Imperial reported 8.28 inches of precipitation for May. This was 5.11 inches above the normal of 3.19 inches. At the Imperial airport, 9.09 inches of precipitation fell. This was 6.17 inches above the normal of 2.92 inches.
Drought, Deuel
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Deuel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
Severe (D2) drought conditions improved to moderate (D1) drought conditions across all of Deuel County by the end of May. The cooperative observer at Chappell reported 5.67 inches of precipitation for May.
Drought, Garden
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Garden forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
Severe (D2) drought conditions improved to moderate (D1) drought conditions across all of Garden County by the end of May. The cooperative observer at Crescent Lakes NWR reported 3.77 inches of precipitation in May. This was 0.70 inches above the normal of 3.07 inches. The cooperative observer at Oshkosh reported 4.88 inches of precipitation in May. This was 1.86 inches above the normal of 3.02 inches. The cooperative observer at Oshkosh 8SW reported 4.98 inches of precipitation in May. This was 1.84 inches above the normal of 3.14 inches. The cooperative observer at Oshkosh 10NE reported 5.00 inches of precipitation for May.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Illinois, May 1, 20238 deaths · 37 injured · 1 event
- Flooding in California, May 1 to 30, 20232 deaths · 3 events
- Flash Flooding and Flooding in Maine, May 1 to 6, 2023$6.7 million · 65 events
- Flood in Utah, May 1 to 2, 20231 death · 1 event
- Drought in Iowa, May 1 to 31, 2023$3.8 million · 10 events
- Winter Storm and Winter Weather in Michigan, May 1 to 2, 2023$2.1 million · 11 events
- Drought in Kansas, May 1 to 31, 2023$2.6 million · 3 events
- Debris Flows and Flood in Colorado, May 1 to 3, 2023$2.1 million · 4 events
- Flooding in South Dakota, May 1 to 31, 2023$1.0 million · 9 events
- Dust Storm in Illinois, May 1, 2023$100,000 · 1 event
- Flooding in Arizona, May 1 to 31, 2023$50,000 · 2 events
- Drought in Oklahoma, May 1 to 15, 202327 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1100213, 1100214, 1100217, 1100219, 1100220, 1100221, 1100223, 1100225, 1100226, 1100228, 1100346, 1100355, 1100361, 1100363, 1100368, 1100369, 1103691, 1100347, 1100356, 1100357, 1100364, 1100365, 1100367, 1100386, 1100387, 1100388.